Alert archive / Texas / Wind Advisories in 2007
Wind Advisory 10, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Dec 11, 2007, 7:55 AM CST for 5 counties in Texas. It took effect at Dec 11, 2007, 9:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2007, 7:55 AM CST (13:55 UTC)
- In effect from
- Dec 11, 2007, 9:00 AM CST
- Expired
- Dec 11, 2007, 5:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 13:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 1.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1323 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 111355 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 755 AM CST TUE DEC 11 2007 ...STRONG SOUTHEAST WINDS OF 25 TO 35 MPH ARE EXPECTED ACROSS DEEP SOUTH TEXAS THROUGH EARLY THIS EVENING... .HIGH PRESSURE OVER THE NORTHERN GULF OF MEXICO AND LOW PRESSURE OVER THE RIO GRANDE PLAINS AND WEST TEXAS WILL COMBINE TO PRODUCE WINDY CONDITIONS ACROSS PORTIONS OF DEEP SOUTH TEXAS TODAY. TXZ250-251-253>257-112200- /O.NEW.KBRO.WI.Y.0010.071211T1500Z-071211T2300Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 755 AM CST TUE DEC 11 2007 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. BREEZY WINDS THIS MORNING WILL CONTINUE TO INCREASE AS THE 40 KNOT LOW LEVEL JET MIXES DOWN TO THE SURFACE. SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED THROUGH LATE THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Dec 11, 2:45 AM CST, 5 hours 10 minutes earlier.
Area forecast discussion, Dec 11, 2:45 AM CST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 245 AM CST TUE DEC 11 2007 .DISCUSSION...THE LLJ IS A BIT STRONGER OFF THE DECK THIS MORNING... WITH THE VAD WIND PROFILE SHOWING 40 KTS BEGINNING AT 2000 FT. THE LATEST BRO SOUNDING SHOWS A NEARLY SATURATED...MARGINALLY UNSTABLE LAYER CONDUCIVE TO MIXING UP TO ABOUT 5000 FT. AS A RESULT... MODERATE AND GUSTY WINDS WITH BKN LOW LEVEL CLOUDINESS NEAR THE COAST SHALL CONTINUE EARLY THIS MORNING. THE INTERACTION OF HIGH PRESSURE IN THE NORTHERN GULF OF MEXICO AND LOW PRESSURE OVER THE RIO GRANDE PLAINS AND WEST TEXAS WILL HELP KEEP BREEZY TO WINDY CONDITIONS GOING TODAY AS WELL. A 1030 SOMETHING MB HIGH PRESSURE CENTER IN THE CENTRAL HIGH PLAINS IS MARCHING STEADILY SOUTH AND WILL MANAGE TO PUSH INTO CENTRAL TEXAS ON WEDNESDAY...AND EVEN INTO DEEP SOUTH TEXAS ON THURSDAY. AN H5 CUT OFF LOW NOW ROUGHLY OVER SOUTHERN CALIFORNIA AND SOUTHWESTERN NEVADA WILL EJECT NORTHEAST OVER THE TOP OF THE SURFACE HIGH PRESSURE CENTER ON WEDNESDAY... WEAKENING THE CENTERS ADVANCE. THIS WILL RELEGATE THE FIRST PUSH TO A WEAK WIND SHIFT AND MINOR TEMPERATURE DIP. ANOTHER H5 S/W TROUGH DESCENDS SOUTH INTO THE DESERT SOUTHWEST ON WEDNESDAY AND EJECTS NORTHEAST ON THURSDAY. THE TROUGH DEEPENS OVER NORTHEAST TEXAS...AND BEHIND THIS EXITING S/W TROUGH WILL BE A 1040 PLUS MB HIGH PRESSURE CENTER MOVING OUT OF THE PACIFIC NORTHWEST AND THROUGH COLORADO. THE VANGUARD FRONT REACHES DEEP SOUTH TEXAS SATURDAY MORNING...WITH A LINE OF ISOLATED TO SCATTERED SHOWERS AND EMBEDDED THUNDERSTORMS. STRONG HIGH PRESSURE WILL BUILD IN BEHIND THE SATURDAY FRONT. MODEL TEMPERATURE GUIDANCE HAS TAKEN A STEP DOWNWARD...NOW REFLECTING NORMAL TO EVEN SLIGHTLY BELOW NORMAL TEMPERATURES BEGINNING SATURDAY THROUGH TUESDAY MORNING BEFORE SHOWING ANY UPWARD PROCLIVITY. THUS...THIS NEW AIR MASS WILL BRING COOLER...DRIER...SUNNY AND SEASONAL WEATHER FOR A FEW DAYS IN ITS WAKE. && .PREV DISCUSSION...ISSUED AT 751 PM CST MON DEC 10 2007...BREEZY CONDITIONS WILL CONTINUE OVERNIGHT WITH LOWS AROUND 70...WHICH IS A FULL 20 DEGREES ABOVE AVERAGE. BREEZY CONDITIONS WILL PRECLUDE FOG FORMATION. WILL BE UPDATING WINDS IN FORECAST AS WESTERN FORECAST LOOKS TOO LOW. PENULTIMATE PREV DISCUSSION...ISSUED AT 132 PM CST MON DEC 10 2007...COLD FRONT STALLED JUST S OF A ROUGHLY LRD TO RKP LINE. WILL CONTINUE TO TREND TOWARDS NAM IN THE SHORT TERM AS IT CONTINUES TO HANDLE THIS FRONT BETTER THAN OTHER MODELS. FRONT WILL BEGIN MVG BACK N LATE TONIGHT AS CUT OFF LOW OVER BAJA CA BEGINS TO EJECT NE. FRONT WILL PUSH S AGAIN MVG THROUGH CWA THU AS UPPER LEVEL TROUGH MVS ACROSS THE SRN PLAINS. A WEAK LOW/COASTAL TROUGH WILL FORM ALONG THE BOUNDARY OVER THE WRN GULF PRODUCING SCHC TO CHC POPS INTO THE WEEKEND. A SECONDARY SURGE OF HIGH PRESSURE DIVING S ACROSS THE PLAINS WILL ENHANCE THE TROUGHING ALONG THE COAST WITH INCREASED CLOUDS AND CAA PRODUCING MORE SEASONAL TEMPS AND SCHC TO CHC POPS THROUGH NEXT WEEKEND. && .MARINE...BUOY 42020 REPORTED SOUTHEAST WINDS NEAR 20 KNOTS GUSTING TO NEAR 24 KNOTS WITH SEAS SLIGHTLY OVER 5 FEET WITH A PERIOD OF 7 SECONDS AT 24 CST/06 UTC. A SMALL CRAFT ADVISORY FOR WINDS WILL BE IN EFFECT THIS MORNING THROUGH THIS EVENING FOR THE LAGUNA MADRE AS WINDS IN EXCESS OF 20 KNOTS ARE ANTICIPATED. A SMALL CRAFT ADVISORY WILL ALSO BE IN EFFECT THIS MORNING THROUGH THIS EVENING FROM 20 TO 60 NAUTICAL MILES OFFSHORE AS WINDS AND SEAS WILL COMBINE TO PRODUCE UNFAVORABLE MARINE CONDITIONS THERE. MODERATE WINDS AND SEAS WILL THEN PREVAIL WEDNESDAY THROUGH FRIDAY AS A VERY WEAK COLD FRONT MOVES THROUGH THE LOWER TEXAS COAST...WITH AN ONSHORE FLOW QUICKLY REDEVELOPING BEHIND THE COLD FRONT. A STRONG COLD FRONT IS EXPECTED TO PASS THROUGH SATURDAY MORNING...WITH POSSIBLE GALE WARNING WINDS AND SEAS SATURDAY THROUGH SATURDAY EVENING. && .AVIATION...BREEZY WINDS WITH SIGNIFICANT CLOUDINESS WILL AGAIN PREVAIL OVER DEEP SOUTH TEXAS THROUGH THE NEXT 24 HOURS. && .FIRE WEATHER...LOOKS LIKE BREEZY TO WINDY CONDITIONS WILL PREVAIL DURING DAYLIGHT HOURS TODAY AND TOMORROW ACROSS DEEP SOUTH TEXAS... BUT RH VALUES WILL REMAIN TOO HIGH FOR RED FLAG WARNINGS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW 81 71 81 66 77 61 / 05 05 05 10 10 BROWNSVILLE 82 71 82 65 78 61 / 05 05 05 10 10 FALFURRIAS 84 73 82 62 75 57 / 05 05 05 10 10 HARLINGEN 84 70 82 62 77 60 / 05 05 05 10 10 HEBBRONVILLE 83 71 79 57 72 56 / 05 05 05 10 10 MCALLEN 83 71 83 63 75 60 / 05 05 05 10 10 PORT ISABEL 81 71 80 66 77 62 / 05 05 05 10 10 RIO GRANDE CITY 83 73 82 63 75 58 / 05 05 05 10 10 SOUTH PADRE ISLAND 80 72 79 67 77 63 / 05 05 05 10 20 && .BRO WATCHES/WARNINGS/ADVISORIES... SCA FOR WINDS GMZ130-132-135 12Z TODAY TO 06Z WED. SCA GMZ170-175 12Z TODAY TO 06Z WED. && 54/66 THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE
Hazardous weather outlook, Dec 11, 5:00 AM CST, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 500 AM CST TUE DEC 11 2007 TXZ248>257-121100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 500 AM CST TUE DEC 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH THIS EVENING FOR THE LAGUNA MADRE AND FROM 20 TO 60 NAUTICAL MILES OFFSHORE DUE TO WINDS AND SEAS. AND...THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SMALL CRAFT ADVISORY OR GALE WARNING MAY BE NEEDED ALONG THE LOWER TEXAS COAST LATE FRIDAY NIGHT THROUGH SATURDAY NIGHT AS STRONG WINDS AND ROUGH SEAS DEVELOP IN THE WAKE OF A COLD FRONT. A MODERATE TO HIGH RISK OF RIP CURRENTS AT THE LOCAL BEACHES IS EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. TOMASELLI
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.